MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET, PLASMA SET
Model Number 82300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the customer returned one complete, unused trima accel lrs platelet set for investigation.Initial observations noted that all pinch clamps were in the closed positions.The sample bag and vent bags are both deflated, packaging impressions are apparent on the vent bag.The white pinch clamp present on the sampling bag inlet tubing and the donor line tubing are both closed, completely occluding the tubing.The blue pinch clamp on the inlet line tubing, proximal to sample bag manifold is in the closed position, however, the tubing is not completely occluded.All clamps were opened, and the set was loaded onto the laboratory trima device, all on screen prompts were followed however a pressure test alarm occurred, confirming the reported event.No kinks, occlusions or disassemblies were noted on the returned set.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
Per the customer, during the tubing set test of setup for the procedure on a trima device, air was noted in the disposable set sample bag.Per the customer, they received repeated pressure alarms, even after restarting the device.The set was removed and a new disposable set was used without any problems.There was not a patient connected to the device at the time of setup, therefore no patient information is reasonably known.
 
Additional Manufacturer Narrative
Investigation: the device history record was reviewed for this lot.There were no issues noted that would have contributed to the event.Root cause: specific root cause could not be definitively determined for this incident.Possible causes include: a clamp malfunction where the clamp skews to the side as it is closed, or the clamp does not fully occlude the tubing when closed due to interference between the clamp and the tube.Additional contributing factors could be related to user interface, where either the sample bag clamp was not closed at the system prompt or the clamp was closed but it was skewed on the tubing enabling a portion of the tubing to allow air to pass.Correction: trima field action 35 has been initiated to notify all trima users of a potential safety hazard occurs if the system displays an alert and instructions are not observed and followed.Terumo bct is taking corrective action by reminding all users of the action to be taken to mitigate this risk.Alerts and instructions are presented to the operator if the sample bag inflates.Terumo bct instructs all trima users to provide supplementary training and to continue to use the trima accel system in accordance with the operator¿s manual.Corrective action: an internal capa has been initiated to address pinch clamp no occluding the sample bag line consistently.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10077060
Report Number1722028-2020-00241
Device Sequence Number2924950
Product Code GKT
UDI-Device Identifier05020583823006
UDI-Public05020583823006
Combination Product (Y/N)N
PMA/510(K) Number
BK180231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number82300
Device Catalogue Number82300
Device Lot Number1912284151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;